Alert archive / Iowa / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 99, NWS Des Moines, IA

April 13, 2006Grundy County, Hardin County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 13, 2006, 7:00 PM CDT for Grundy County, Hardin County, Iowa. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2006, 7:00 PM CDT (00:00 UTC)
Expired
Apr 13, 2006, 7:19 PM CDT
In force
19 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Grundy County, IA, Hardin County, IA

The radar

The Des Moines radar (KDMX), 104 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 140000
SVRDMX
IAC075-083-140045-
/O.NEW.KDMX.SV.W.0099.060414T0000Z-060414T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT THU APR 13 2006

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN CENTRAL IOWA.
  SOUTHEASTERN HARDIN COUNTY IN CENTRAL IOWA.

* UNTIL 745 PM CDT.

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM PARKERSBURG TO 9 MILES SOUTH OF
  ELDORA...OR ALONG A LINE EXTENDING FROM 18 MILES WEST OF WATERLOO
  TO 41 MILES SOUTHWEST OF WATERLOO...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR HOLLAND BY 705 PM CDT.
  NEAR GRUNDY CENTER BY 710 PM CDT.
  NEAR DIKE BY 715 PM CDT.
  NEAR BEAMAN BY 720 PM CDT.
  NEAR MORRISON BY 725 PM CDT.
  NEAR REINBECK BY 730 PM CDT.

THE LOCATIONS OF WHITTEN...STOUT...UNION AND WELLSBURG ARE ALSO IN
THE PATH OF THESE SEVERE THUNDERSTORMS.

LARGE HAIL CAN CAUSE SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE.
SEEK SAFETY IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL TO BASEBALL SIZED 
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN DES
MOINES AT 1-800-759-9276.

LAT...LON 4255 9288 4222 9332 4222 9278 4230 9277
      4231 9255 4255 9259

$$

DONAVON
2 follow-up statements
000 
WWUS53 KDMX 140015
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
714 PM CDT THU APR 13 2006

IAC083-140024-
/O.CAN.KDMX.SV.W.0099.000000T0000Z-060414T0045Z/
HARDIN IA-
714 PM CDT THU APR 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR HARDIN COUNTY HAS BEEN
CANCELLED...

AT 708 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR EASTERN IOWA.

LAT...LON 4254 9291 4222 9300 4221 9278 4230 9277
      4231 9255 4254 9258

$$

IAC075-140045-
/O.CON.KDMX.SV.W.0099.000000T0000Z-060414T0045Z/
GRUNDY IA-
714 PM CDT THU APR 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY COUNTY
UNTIL 745 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CONRAD...OR 35 MILES SOUTHWEST OF WATERLOO...AND MOVING EAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR BEAMAN BY 720 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

IF SEVERE WEATHER WAS OBSERVED...CONTACT THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES AT 1-800-759-9276.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR EASTERN IOWA.

LAT...LON 4254 9291 4222 9300 4221 9278 4230 9277
      4231 9255 4254 9258

$$

DONAVON
000 
WWUS53 KDMX 140019
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
719 PM CDT THU APR 13 2006

IAC075-140029-
/O.CAN.KDMX.SV.W.0099.000000T0000Z-060414T0045Z/
GRUNDY IA-
719 PM CDT THU APR 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY COUNTY HAS BEEN
CANCELLED...

AT 717 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

LAT...LON 4254 9291 4222 9300 4221 9278 4230 9277
      4231 9255 4254 9258

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:45 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 13, 3:45 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT THU APR 13 2006

.SYNOPSIS...
UPPER LEVEL JET IS ROUNDING TOP OF LARGE UNSEASONAL CONUS RIDGE WITH
LEFT EXIT REGION DIVERGENCE AND SEVERAL EMBEDDED SHRT WVS AIDING UVM
FROM NERN IA TOWARD THE GREAT LAKES.  STRONG BUT MOISTURE STARVED
THETA-E ADVECTION APPROACHING MS RIVER WITH FRONTOGENETICAL FORCING
NOTED FROM MN INTO WI.  19Z SFC ANLYS SHOWS LOW OVER SERN SD WITH
WRMFNT ALG IA/WI BORDER AND TRAILING DRYLINE INTO KS.  60 PLUS
DEWPOINTS PUSHING THROUGH STATE AND MLCAPES 1-3K J/KG OVER ALL BUT
ERN IA AND ADVANCING NEWD.  WEAKEST CIN AND DEEP MOISTURE
CONVERGENCE NOTED OVER ERN IA/MO WHERE VSBL STLT IMAGERY SHOWS CU
FIRING.

.SHORT TERM...TONIGHT THROUGH SUN
INITIAL CONCERN WILL BE EVOLUTION OF CONVECTION THIS EVE.  FEEL BEST
CHANCES WILL BE TO OUR E CLOSER TO DEEPER FORCING...BUT CONSIDERING
WHERE CU IS DEVELOPING HAVE INCLUDED CHANCE WORDING E THROUGH 03Z.
ANY STORMS THAT DO FIRE WOULD MOVE QUICKLY OFF TO THE E.

BY TOMORROW A WEAK WAVE IS EXPECTED TO CROSS SRN IA DURING THE
AFTERNOON.  AMS BECOMES QUITE UNSTABLE AGAIN WITH MLCAPES OVER 3000
J/KG AND CIN ERODING.  ADEQUATE CONVERGENC AVAILABLE THIS TIME SO
HAVE ADDED CHANCE POPS SERN CORNER INTO THE EVE.

LOOKING AHEAD TO NEXT AND MORE SIGNIFICANT SYS...GFS SEEMS FASTER
THAN ALL OTHER MODELS AND SLOWER SOLUTIONS FAVORED.  WARM ADVECTION
INCREASES...BUT MAINLY TO OUR SW OVERNIGHT...SO HAVE ADJUSTED THE
SLIGHT CHANCE WORDING THE SW.  ISENT LIFT SPREADS INTO IA DURING THE
MORNING WITH POPS INCREASING AND THEN BECOMING MORE WIDESPREAD
DURING THE AFTERNOON.  FOLLOWING NAM SOLUTION...WHICH IS SIMILAR TO
OTHER MODELS...SUGGESTS CURRENT ERN PACIFIC UPPER LOW REACHING
REACHING MO VALLEY AS A PROGRESSIVE WV WITH ATTENDANT SFC LOW ONLY
SLIGHTLY AHEAD.  INSTABILITY AXIS WRAPS INTO LOW FROM NWRN MO
ADVANCING INTO SWRN IA DURING THE EVE.  WILL NOT BREAK DOWN
DETAILS...BUT PATTERN RECOGNITION...SHEAR AND INSTABILITY ALL POINT
TOWARD DECENT SVR WX EVENT WITH ALL MODES AND SOME TORNADOES
POSSIBLE.  STRONG QG FORCING ON NOSE OF DRY SLOT SHOULD OVERWHELM
ANY CIN.  SHOULD EXPAND INTO LARGE MCS SAT NIGHT WITH NOSE OF WARM
ADVECTION SURGING INTO IA SO EXPANDING LIKELY WORDING SAT NIGHT.
PCPN MAY LINGER INTO SUN ERN HALF WITH LITTLE CHANGE THAT PERIOD.

FORECAST SOUNDINGS SUGGEST DECENT MIXING AGAIN FRI BUT NOT AS
AGGRESSIVE AS TODAY SO BASICALLY FOLLOWED A GUIDANCE BLEND WHICH IS
A FEW DEGREES ABOVE RUNNING FCST.  LOWERED FRI NIGHT MINS SEVERAL
DEGREES CLOSER TO WARM END OF GUIDANCE WITH GOOD RADIATIONAL COOLING
CONDITIONS EXPECTED.  DID NOT WANT TO MAKE TOO BIG OF A CHANGE BUT
MAY HAVE TO GO EVEN FURTHER IN LATER RUNS.  SHOULD SEE ENOUGH SUN
SAT TO BOOST TEMPS FOR AT LEAST AWHILE SO WILL RAISE A FEW DEGREES
TOWARD WARMER END OF GUIDANCE ALL BUT NERN WHICH IS SUPPORTED BY
MIXED LOW LEVEL TEMPS.

.LONG TERM...SUN NIGHT THROUGH THU
MAIN CONCERN IN THIS PERIOD WILL BE SYS AFFECTING IA AROUND TUE AND
MODELS HAVE YET TO CONVERGE ON A SOLUTION.  PAST TWO GFS RUNS
HAVE MADE DRAMATIC CHANGES FROM PREVIOUS ONES AND RECENT EURO/GEM
SOLUTIONS...CLOSING OFF UPPER LOW THROUGH UPPER MS VALLEY.   NO
SENSE IN BREAKING DOWN DETAILS WITH MODELS INCONSISTENCIES...BUT
HAVE NOT CHANGED FCST MUCH AS OF YET WITH GENERAL SCENARIO HAVING
CHANCES FOR WARM ADVECTION PCPN MON NIGHT THEN A MORE SFC BASED
THREAT TUE AND TUE EVE FAR E WITH CFP.  HAVE LEFT WED AND REMAINDER
OF FCST DRY FOR THE TIME BEING...BUT MAY HAVE TO INTRODUCE LINGERING
POPS WITH SLOW MOVING SYS IF GFS MATERIALIZES OR SRN IA IS AFFECTED
BY SOUTHERN STREAM SHRT WV AS SUGGESTED BY ECMWF.

DID NOT CHANGE TEMPS MUCH.  LAST FEW RUNS OF GFS H85 TEMPS SEEM A
BIT COOL VS ECMWF READINGS AND ENSEMBLE MOS SUPPORTS THIS WARMER
THINKING.  GENERALLY FOLLOWED BLEND OF MOS AND ENSEMBLE MOS AVERAGE
WITH OTHER MINOR ADJUSTMENTS TO FIT ADJACENT OFFICES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

RUSSELL/SMALL
Hazardous weather outlook, Apr 13, 4:00 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT THU APR 13 2006

IAZ027-028-037>039-048>050-060>062-073>075-083>086-094>097-142100-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-
JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
400 PM CDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
EAST OF A MASON CITY TO LAMONI LINE.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH 9 PM. THE MAIN
THREAT WILL BE LARGE HAIL AND DAMAGING WIND TO 60 MPH. A
SECONDARY THREAT OF ISOLATED TORNADOES IS POSSIBLE THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL CHANCES FOR THUNDERSTORMS EXIST OVER THE NEXT WEEK.
ISOLATED THUNDERSTORMS ARE POSSIBLE TOMORROW NIGHT INTO SATURDAY
MORNING...BUT ARE NOT EXPECTED TO BE SEVERE.

A MORE SIGNIFICANT CHANCE FOR STORMS WILL ARRIVE SATURDAY
AFTERNOON INTO SATURDAY NIGHT. SOME OF THE STORMS ARE QUITE LIKELY
TO BE SEVERE DURING THIS PERIOD WITH THE GREATEST THREAT IN THE 6
PM UNTIL MIDNIGHT TIME FRAME SATURDAY NIGHT. LARGE HAIL AND
DAMAGING WIND WILL BE THE PRIMARY THREAT WITH A SECONDARY TORNADO
THREAT. VERY HEAVY RAIN MAY LIKELY CAUSE FLOODING.

ANOTHER CHANCE FOR THUNDERSTORMS WILL OCCUR ON TUESDAY. AT THIS
TIME IT IS TOO EARLY TO DETERMINE IF THEY WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FROM 5 PM THROUGH 9
PM. SPOTTER ACTIVATION IS LIKELY ON SATURDAY AND SATURDAY EVENING.

IAZ004>007-015>017-023>026-033>036-044>047-057>059-070>072-081-
082-092-093-142100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
400 PM CDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
WEST OF A MASON CITY TO LAMONI LINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS AND LARGE
HAIL THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERAL CHANCES FOR THUNDERSTORMS EXIST OVER THE NEXT WEEK.
ISOLATED THUNDERSTORMS ARE POSSIBLE TOMORROW NIGHT INTO SATURDAY
MORNING...BUT ARE NOT EXPECTED TO BE SEVERE.

A MORE SIGNIFICANT CHANCE FOR STORMS WILL ARRIVE SATURDAY
AFTERNOON INTO SATURDAY NIGHT. SOME OF THE STORMS ARE QUITE LIKELY
TO BE SEVERE DURING THIS PERIOD WITH THE GREATEST THREAT IN THE 6
PM UNTIL MIDNIGHT TIME FRAME SATURDAY NIGHT. TORNADOES WILL BE THE
PRIMARY THREAT WHILE LARGE HAIL AND DAMAGING WIND ALSO LIKELY.
VERY HEAVY RAIN MAY LIKELY CAUSE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FROM 5 PM THROUGH 9
PM. SPOTTER ACTIVATION IS LIKELY ON SATURDAY AND SATURDAY EVENING.

RUSSELL

In the hours before

Local storm report, Apr 13, 6:45 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             4 S NEW PROVIDENCE      42.22N 93.17W
04/13/2006  E1.00 INCH       HARDIN             IA   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Apr 13, 6:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             2 SE ACKLEY             42.53N 93.02W
04/13/2006  E0.75 INCH       GRUNDY             IA   TRAINED SPOTTER

&&

STEACHOU
Local storm report, Apr 13, 6:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             3 E ELDORA              42.36N 93.04W
04/13/2006  E1.00 INCH       HARDIN             IA   TRAINED SPOTTER

&&

STEACHOU
Local storm report, Apr 13, 6:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             2 E STEAMBOAT ROCK      42.41N 93.03W
04/13/2006  E0.88 INCH       HARDIN             IA   TRAINED SPOTTER

&&

STEACHOU
Local storm report, Apr 13, 6:57 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
657 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             GRUNDY CENTER           42.36N 92.77W
04/13/2006  E0.75 INCH       GRUNDY             IA   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Apr 13, 6:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
659 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             4 SSW TRAER             42.14N 92.51W
04/13/2006  E1.75 INCH       TAMA               IA   TRAINED SPOTTER

            REPORTED BY TRAINED SPOTTER.

&&

RK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:02 PM CDTSevere Thunderstorm WarningDMXBlack Hawk43 min
Apr 13, 7:03 PM CDTSevere Thunderstorm WarningDMXHardin42 min
Apr 13, 7:26 PM CDTSevere Thunderstorm WarningDMXGrundy49 min
Apr 13, 7:28 PM CDTSevere Thunderstorm WarningDMXTama38 min
Apr 13, 8:09 PM CDTSevere Thunderstorm WarningDMXBlack Hawk51 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.